Alert archive / Colorado / Tornado Warnings in 2014

Tornado Warning 30, NWS Goodland, KS

August 22, 2014Cheyenne County, Kit Carson County, Colorado

NWS Goodland, KS issued this tornado warning at Aug 22, 2014, 2:56 PM MDT for Cheyenne County, Kit Carson County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2014, 2:56 PM MDT (20:56 UTC)
Expired
Aug 22, 2014, 3:30 PM MDT
In force
34 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

Counties Cheyenne County, CO, Kit Carson County, CO

The radar

The Goodland radar (KGLD), 89 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 22, 2:25 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1289 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

681 
WFUS53 KGLD 222056
TORGLD
COC017-063-222130-
/O.NEW.KGLD.TO.W.0030.140822T2056Z-140822T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
256 PM MDT FRI AUG 22 2014

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
  SOUTHERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 330 PM MDT
    
* AT 256 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED OVER FIRSTVIEW...MOVING NORTHEAST AT 10 MPH.

  HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO 
           ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS 
           WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS 
           LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  FIRSTVIEW.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 158 AND 166...AND NEAR
MILE MARKER 169.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3904 10265 3904 10227 3877 10244 3878 10265
      3888 10268
TIME...MOT...LOC 2056Z 238DEG 10KT 3884 10254 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

RHUSTED
2 follow-up statements
463 
WWUS53 KGLD 222108
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
308 PM MDT FRI AUG 22 2014

COC017-063-222130-
/O.CON.KGLD.TO.W.0030.000000T0000Z-140822T2130Z/
CHEYENNE CO-KIT CARSON CO-
308 PM MDT FRI AUG 22 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR NORTH
CENTRAL CHEYENNE AND SOUTHERN KIT CARSON COUNTIES...
    
AT 307 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR FIRSTVIEW...MOVING NORTHEAST AT 20 MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO 
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL 
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY. 

LOCATIONS IMPACTED INCLUDE...
FIRSTVIEW.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 157 AND 166...AND NEAR
MILE MARKER 169.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3904 10265 3904 10227 3880 10242 3881 10258
      3888 10264
TIME...MOT...LOC 2107Z 239DEG 18KT 3888 10247 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

RHUSTED
716 
WWUS53 KGLD 222112
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
312 PM MDT FRI AUG 22 2014

COC063-222121-
/O.CAN.KGLD.TO.W.0030.000000T0000Z-140822T2130Z/
KIT CARSON CO-

312 PM MDT FRI AUG 22 2014

...THE TORNADO WARNING FOR SOUTHERN KIT CARSON COUNTY IS CANCELLED...
    
THE WARNING HAS BEEN CANCELLED FOR SOUTHERN KIT CARSON COUNTY. THE 
TORNADIC STORM REMAINS IN NORTH CENTRAL CHEYENNE COUNTY.

LAT...LON 3903 10265 3904 10227 3880 10242 3881 10258
      3888 10264
TIME...MOT...LOC 2111Z 239DEG 18KT 3889 10245 

$$

COC017-222130-
/O.CON.KGLD.TO.W.0030.000000T0000Z-140822T2130Z/
CHEYENNE CO-
312 PM MDT FRI AUG 22 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR NORTH
CENTRAL CHEYENNE COUNTY...
    
AT 311 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR FIRSTVIEW...MOVING NORTHEAST AT 20 MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO 
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL 
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY. 

LOCATIONS IMPACTED INCLUDE...
FIRSTVIEW.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 157 AND 166...AND NEAR
MILE MARKER 169.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3903 10265 3904 10227 3880 10242 3881 10258
      3888 10264
TIME...MOT...LOC 2111Z 239DEG 18KT 3889 10245 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

RHUSTED

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Aug 22, 12:42 PM MDT, 2 hours 14 minutes earlier.

Area forecast discussion, Aug 22, 12:42 PM MDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1242 PM MDT FRI AUG 22 2014

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 1230 PM MDT FRI AUG 22 2014

SHORT TERM CONCERNS ARE COVERAGE AND SEVERITY THUNDERSTORMS. AS
STATED IN EARLIER AFD. STRONGER AND NEARLY STATIONARY SURFACE LOW
TO OUR SOUTHWEST ALONG WITH OUTFLOW FROM PERSISTENT THUNDERSTORMS
OVER NORTHEAST COLORADO HAS KEPT THE FRONT TO OUR SOUTH FROM
MOVING VERY FAR NORTH. I HAVE MADE ADJUSTMENTS BUT STILL MAY NOT
HAVE GOT FAR ENOUGH SOUTH. MESOSCALE GUIDANCE AND TO A LESSER
EXTENT THE ECMWF AND GFS SHOW THIS WITH A FRONTAL POSITION SOUTH
OF THE INTERSTATE.

ALSO OUTFLOW BOUNDARY FROM NORTHEAST COLORADO HAS SETTLED OVER THE
EASTERN PORTION OF THE AREA. MID AND UPPER LIFT HAS KEPT
THUNDERSTORMS GOING OVER NORTHEAST COLORADO. THIS LOW
LEVEL/MESOSCALE LIFT WILL BE ENHANCED BY INCOMING STRONG SHORTWAVE
TROUGH TO OUR SOUTH IN ADDITION THE RIGHT REAR QUADRANT OF THE JET
THAT AFFECTS THE AREA INTO THE NIGHT.

SO HAVE PULLED LIKELY AND HIGHER POPS FURTHER SOUTH TO REFLECT
EXPECTED FRONTAL POSITION. ANALYSIS SHOWS FAVORABLE/HELICITY
ESPECIALLY OVER NORTHERN AND WESTERN SECTIONS. DO EXPECT STORMS TO
CONTINUE TO INCREASE IN COVERAGE AND INTENSITY BEFORE ENDING
SHORTLY AFTER 06Z. THERE MAY BE SOME STRATUS FOG BUT IT LOOKS LIKE
WINDS WILL INCREASE ENOUGH FROM THE SOUTH.

FOR TOMORROW SLOWED UP THE ARRIVAL OF THUNDERSTORMS. LATEST
GUIDANCE SUPPORTS HAVING SLIGHT CHANCE ALONG THE FRINGES OF THE
AREA. SLIGHTLY REDUCED HIGH TEMPERATURES FOR TOMORROW.

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 355 AM MDT FRI AUG 22 2014

FOR THE LAST WEEK OF AUGUST THE OVERALL PATTERN WILL SUPPORT A FEW
CHANCES FOR RAIN WITH NEAR TO SLIGHT BELOW NORMAL TEMPERATURES. ON
THE SYNOPTIC SCALE AN UPPER HIGH ACROSS THE LOWER MISSISSIPPI AND
TENNESSEE VALLEY REGIONS WILL PERSIST THROUGH THE EARLY PART OF THE
WEEK WHILE A LONGWAVE TROUGH MOVES EAST ACROSS THE GREAT BASIN
REGION OF WESTERN CONUS. MODEL SPREAD IS FAIRLY LARGE TO START THE
EXTENDED PERIOD....AND WHILE THE SET UP DEFINITELY LOOKS FAVORABLE
FOR A NUMBER PRECIP EVENTS...THE DIFFERENCES THIS FAR OUT MAKE IT
DIFFICULT TO PIN DOWN TIMING.

BRIEFLY ON THE MODEL DIFFERENCES...THE GFS SOLUTION IS FAIRLY
PROGRESSIVE BRINGING THE LONGWAVE TROUGH ACROSS THE CENTRAL HIGH
PLAINS LATE TUESDAY...WITH NORTHWESTERLY FLOW LINGERING ON THROUGH
THE END OF THE WEEK. THE GEFS ENSEMBLE MEAN IS A BIT
SLOWER...DELAYING THE TROUGH UNTIL WEDNESDAY OR SO. ECMWF IS MUCH
SLOWER...TAKING TIME TO DEVELOP A DEEPER RIDGE AXIS OVER THE
SOUTHWEST AND INTO THE FOUR CORNERS REGION BY LATE WEDNESDAY. WHILE
DELAYING THE TROUGH...THIS PATTERN IS ACTUALLY VERY FAVORABLE FOR A
FEW DAYS OF GOOD RAINFALL AS THIS WOULD ALLOW A NUMBER OF WEAK
SHORTWAVE IMPULSES TO MOVE UP ACROSS THE SOUTHERN AND CENTRAL HIGH
PLAINS AS WELL AS VERY MOIST AIR. FINALLY...THE CANADIAN IS SIMILAR
TO THE ECMWF BUT EVEN SLOWER...WITH THE BEST SET-UP FOR RAINFALL
LATE TUESDAY INTO WEDNESDAY.

MONDAY...TYPICAL AUGUST DAY WITH SCATTERED AFTERNOON CONVECTION.
GUIDANCE SUPPORTS 1000-1500 J/KG SBCAPE WITH GOOD LARGE-SCALE
LIFTING IN PLACE AND AN EAST-WEST ORIENTED STATIONARY FRONT ACROSS
NORTHWEST KANSAS AND NORTHEAST COLORADO. WIND PROFILES SUPPORT
SUPERCELL DEVELOPMENT WITH 35-45 KTS OF 0-6KM SHEAR...SO WOULD
EXPECT SOME STRONG TO SEVERE THUNDERSTORMS PRODUCING LARGE
HAIL...DAMAGING WINDS...AND POSSIBLY A TORNADO. TEMPS IN THE MID TO
UPPER 80S.

TUESDAY/WEDNESDAY...AS DISCUSSED IN THE PARAGRAPH ABOUT MODEL
DIFFERENCES THERE APPEARS TO BE A GOOD SET UP FOR HEAVY RAIN
SOMETIME DURING THIS TIME PERIOD. AM FAIRLY CERTAIN THE ENTIRE CWA
WILL SEE RAINFALL DURING THIS PERIOD...WITH MANY RECEIVING OVER A
HALF INCH OVER THE COURSE OF THE EVENT. AT THIS POINT THE LATEST
GUIDANCE IS AGREEING ON LATE TUESDAY INTO EARLY WEDNESDAY FOR THE
BEST CHANCE. TEMPS WILL BE COOLER AS STATIONARY FRONT FROM MONDAY
TRANSITIONS TO A COLD FRONT AND MOVES SOUTH AS A COOLER AIRMASS
MOVES IN FROM THE NORTH...HIGHS IN THE LOW 80S.

THURSDAY AND BEYOND...WHILE MAJOR MODEL DIFFERENCES EXIST AT THIS
TIME FRAME BELIEVE PRECIP CHANCES WILL BE LOW AND TEMPS SEASONABLE
/MID TO UPPER 80S/ LATE IN THE WEEK AS AN UPPER LEVEL RIDGE
EVENTUALLY MOVES ACROSS THE REGION.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1158 AM MDT FRI AUG 22 2014

THUNDERSTORMS ARE EXPECTED TO AFFECT BOTH TAF SITES WITH DEVELOPMENT
ALREADY UNDERWAY. STORMS SHOULD AFFECT KGLD FIRST. MVFR AND
POSSIBLY IFR CONDITIONS COULD DEVELOP AT BOTH SITES BEFORE
ACTIVITY ENDS AROUND 06Z. DID NOT INCLUDE ANY FOG OR STRATUS AFTER
THE STORMS AT THIS TIME SINCE WESTERLY WINDS TEND TO SCOUR THE
MOISTURE OUT.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...BULLER
LONG TERM...JJM
AVIATION...BULLER
Hazardous weather outlook, Aug 22, 11:02 AM MDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1102 AM MDT FRI AUG 22 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1102 AM MDT FRI AUG 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
NORTHEAST COLORADO AND SOUTHWEST NEBRASKA BY 3 PM MDT (4PM CDT).
THESE STORMS WILL THEN MOVE ACROSS A MAJORITY OF THE AREA THROUGH
THIS EVENING.

THE ENTIRE AREA WILL SEE A THREAT FOR SEVERE WEATHER WITH LARGE
HAIL...DAMAGING WINDS AND TORNADOES ALL BEING A THREAT. LOCALLY
HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH MANY STORMS. AT THIS TIME
THE GREATEST THREAT WILL BE ROUGHLY ALONG AND NORTH OF A LINE FROM
WILD HORSE TO SHARON SPRINGS TO GOVE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON
AND EVENING THROUGH THE REMAINDER OF THE FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED. ANY SEVERE WEATHER REPORTS THROUGH
SOCIAL MEDIA OR OVER THE PHONE ARE GREATLY APPRECIATED.

In the hours before

Special weather statement, Aug 22, 1:16 PM MDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
116 PM MDT FRI AUG 22 2014

COZ092-221930-
CHEYENNE COUNTY CO-
116 PM MDT FRI AUG 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHEYENNE COUNTY UNTIL 130
PM MDT...

AT 116 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KIT CARSON...MOVING NORTH AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KIT CARSON AND FIRSTVIEW.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3894 10248 3861 10262 3862 10293 3893 10295
TIME...MOT...LOC 1916Z 190DEG 17KT 3869 10278

RHUSTED
Special weather statement, Aug 22, 2:02 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
202 PM MDT FRI AUG 22 2014

COZ091-092-KSZ013-222015-
KIT CARSON COUNTY CO-CHEYENNE COUNTY CO-SHERMAN KS-
202 PM MDT FRI AUG 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHEYENNE...SOUTHEASTERN
KIT CARSON AND WEST CENTRAL SHERMAN COUNTIES UNTIL 215 PM MDT...

AT 202 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF BURLINGTON...MOVING NORTH AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON AND BETHUNE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 426 AND 449.
 HIGHWAY 385 BETWEEN MILE MARKERS 170 AND 191.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3905 10226 3904 10258 3935 10247 3936 10204
TIME...MOT...LOC 2002Z 192DEG 26KT 3920 10229

RHUSTED
Local storm report, Aug 22, 2:13 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
213 PM MDT FRI AUG 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             KIT CARSON              38.76N 102.80W
08/22/2014  E1.25 INCH       CHEYENNE           CO   CO-OP OBSERVER

            ALSO RECEIVED 1.30 INCHES OF RAIN IN 30 MINUTES

&&

024
Special weather statement, Aug 22, 2:19 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
219 PM MDT FRI AUG 22 2014

COZ091-222045-
KIT CARSON COUNTY CO-
219 PM MDT FRI AUG 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIT CARSON COUNTY
UNTIL 245 PM MDT...

AT 219 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF BETHUNE...MOVING NORTH AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON AND BETHUNE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 424 AND 444.
 HIGHWAY 385 BETWEEN MILE MARKERS 174 AND 192.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3910 10228 3909 10259 3935 10251 3937 10211
TIME...MOT...LOC 2019Z 196DEG 24KT 3920 10237

RHUSTED

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 1:16 PM MDTSpecial Weather StatementGLDCheyenne14 min
Aug 22, 1:26 PM MDTSevere Thunderstorm WarningGLDCheyenne64 min
Aug 22, 2:02 PM MDTSpecial Weather StatementGLDKit Carson13 min
Aug 22, 2:07 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson36 min
Aug 22, 2:19 PM MDTSpecial Weather StatementGLDKit Carson26 min
Aug 22, 2:28 PM MDTTornado WarningGLDCheyenne32 min
Aug 22, 2:44 PM MDTFlash Flood WarningGLDCheyenne3 hr
Aug 22, 2:44 PM MDTFlash Flood WarningGLDCheyenne3 hr
Aug 22, 2:46 PM MDTSevere Thunderstorm WarningGLDKit Carson59 min
Aug 22, 3:28 PM MDTTornado WarningGLDCheyenne, Kit Carson20 min
Aug 22, 3:42 PM MDTSevere Thunderstorm WarningGLDKit Carson63 min
Aug 22, 4:03 PM MDTFlash Flood WarningGLDKit Carson7 hr
Aug 22, 4:36 PM MDTSevere Thunderstorm WarningGLDCheyenne54 min
Aug 22, 5:22 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson53 min
Aug 22, 5:48 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson57 min

Nearby

Tornado Warnings in Colorado, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.